Volume 16, issue 3 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Explicit rank bounds for cyclic covers

Jason DeBlois

Algebraic & Geometric Topology 16 (2016) 1343–1371
Bibliography
1 S Boyer, M Culler, P B Shalen, X Zhang, Characteristic subsurfaces and Dehn filling, Trans. Amer. Math. Soc. 357 (2005) 2389 MR2140444
2 D Cooper, D D Long, Virtually Haken Dehn-filling, J. Differential Geom. 52 (1999) 173 MR1743462
3 J DeBlois, S Friedl, S Vidussi, Rank gradients of infinite cyclic covers of 3–manifolds, Michigan Math. J. 63 (2014) 65 MR3189468
4 D B A Epstein, Curves on 2–manifolds and isotopies, Acta Math. 115 (1966) 83 MR0214087
5 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton University Press (2012) MR2850125
6 F Haglund, D T Wise, Special cube complexes, Geom. Funct. Anal. 17 (2008) 1551 MR2377497
7 A Hatcher, Algebraic topology, Cambridge University Press (2002) MR1867354
8 J Hempel, 3–Manifolds, Princeton University Press; University of Tokyo Press (1976) MR0415619
9 W H Jaco, P B Shalen, Seifert fibered spaces in 3–manifolds, 220, Amer. Math. Soc. (1979) MR539411
10 K Johannson, Homotopy equivalences of 3–manifolds with boundaries, 761, Springer (1979) MR551744
11 S Katok, Fuchsian groups, University of Chicago Press (1992) MR1177168
12 M Lackenby, Expanders, rank and graphs of groups, Israel J. Math. 146 (2005) 357 MR2151608
13 T Li, Immersed essential surfaces in hyperbolic 3–manifolds, Comm. Anal. Geom. 10 (2002) 275 MR1900752
14 P Scott, T Wall, Topological methods in group theory, from: "Homological group theory" (editor C T C Wall), London Math. Soc. Lecture Note Ser. 36, Cambridge University Press (1979) 137 MR564422
15 Z Sela, Acylindrical accessibility for groups, Invent. Math. 129 (1997) 527
16 J P Serre, Trees, Springer (1980) MR607504
17 W P Thurston, A norm for the homology of 3–manifolds, Mem. Amer. Math. Soc. 339, Amer. Math. Soc. (1986) MR823443
18 M D Tretkoff, A topological approach to the theory of groups acting on trees, J. Pure Appl. Algebra 16 (1980) 323 MR558496
19 G S Walsh, Incompressible surfaces and spunnormal form, Geom. Dedicata 151 (2011) 221 MR2780747
20 R Weidmann, The Nielsen method for groups acting on trees, Proc. London Math. Soc. 85 (2002) 93 MR1901370
21 D T Wise, From riches to raags : 3–manifolds, right-angled Artin groups, and cubical geometry, 117, Amer. Math. Soc. (2012) MR2986461
22 D T Wise, The structure of groups with a quasiconvex hierarchy, preprint (2012)